MAUDE Adverse Event Report: SYNTHES GMBH END-CAP F/TFNA 0; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH END-CAP F/TFNA 0; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.045.870S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an tfna surgery with the endcaps.After the tfna was fixed, the surgeon removed the device and attempted to insert the endcap (0mm), but it became stuck midway and could not be inserted.The sales rep thought it might be possible that the set screw had not yet been lowered all the way, preventing the endcap from fully inserting.The surgeon tried to retighten the set screw, but the endcap remained stuck in the same position.Another possibility was that a piece of flesh or bone had gotten inside the nail and was interfering with the endcap's threads.After thorough cleaning, the surgeon attempted to insert the endcap again, but it did not go in.The threads on the 0mm end cap appeared to be slightly worn down, so the surgeon decided to issue a new end cap (5mm) and attempt to insert it, but it once again became stuck in the same position and could not be inserted fully.After several attempts, the surgeon was unable to insert it no matter what he did, so the surgeon decided to close the wound without the endcap.The surgery was completed successfully with no delay.In the surgeon's opinion, because the bone was significantly more fragile than usual in this case, bone fragments at the entry point may have gotten inside the nail after the insertion handle was removed, preventing the end cap from fitting into the threads.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: d4 (expiration date), d9, d10 and h4.Corrected: d4 (primary udi number).H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the cap shows evidence of manipulation from surgical procedure.Threads were also damaged stripped.With damage observed, it is reasonable an issue with correct assembly may be present during usage.Damage of the threads was consistent with a component failure that was caused by exposure to unintended forces most likely caused during intended assembly with mating device.A dimensional inspection was performed to the end-cap diameter and met specifications.The overall complaint was confirmed as the observed condition of the end-cap f/tfna 0 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 04.045.870s-15 lot number: 62322p5 it was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 06 may 2025 manufacturing site: jabil bettlach expiry date: 01 apr 2035.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
END-CAP F/TFNA 0
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22922140
Report Number8030965-2025-08857
Device Sequence Number13350693
Product Code HSB
UDI-Device Identifier10886982296054
UDI-Public(01)10886982296054(17)350401(10)62322P5
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.870S
Device Lot Number62322P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/10/2025
09/29/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/11/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
END-CAP F/TFNA 5; END-CAP F/TFNA 5; END-CAP F/TFNA 5; UNK - NAIL HEAD ELEM: TFNA; UNK - NAILS: TFNA
Patient SexUnknown